Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2017, 6:04 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 6:04 AM MST (13:04 UTC)
- Expired
- Jul 19, 2017, 9:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 101 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WGUS55 KVEF 191304
FFWVEF
AZC015-191600-
/O.NEW.KVEF.FF.W.0014.170719T1304Z-170719T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
604 AM MST WED JUL 19 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 900 AM MST
* At 602 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the area north and northeast of Kingman from
Stockton Hill Road to Antares Road to Valentine Up to one inch of
rain has already fallen over some locations. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Stockton Hill Road, Antares Road and possibly parts of
Route 66 near Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3567 11367 3531 11350 3523 11379 3530 11410
3560 11417
$$
JA2 follow-up statements
550
WGUS75 KVEF 191424
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
724 AM MST WED JUL 19 2017
AZC015-191600-
/O.CON.KVEF.FF.W.0014.000000T0000Z-170719T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
724 AM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM MST FOR
CENTRAL MOHAVE COUNTY...
At 720 AM MST, Doppler radar and automated rain gauges indicated
over one inch of rain had fallen over at several sites in the warned
area north and northeast of Kingman including Stockton Hill to
Antares roads and parts of Route 66 between Kingman and Valentine.
Heavy rain was diminishing but moderate showers will persist through
at least 8 AM and flash flooding can be expected through at least 9
AM.
Some locations that will experience flooding include...
Stockton Hill Road, Antares Road and parts of Route 66
between Kingman and Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3567 11367 3531 11350 3523 11379 3530 11410
3560 11417
$$
JA077
WGUS75 KVEF 191552
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
852 AM MST WED JUL 19 2017
AZC015-191601-
/O.EXP.KVEF.FF.W.0014.000000T0000Z-170719T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
852 AM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
900 AM MST...
At 850 AM MST, Doppler radar indicated only light to moderate rain
falling over Stockton Hill and Antares Roads. No further flooding is
expected. Please continue to heed any remaining road closures.
LAT...LON 3567 11367 3531 11350 3523 11379 3530 11410
3560 11417
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:41 PM MST, 8 hours 23 minutes earlier.
Area forecast discussion, Jul 18, 9:41 PM MST, 8 hours 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 941 PM PDT Tue Jul 18 2017 .SYNOPSIS...Some drying is expected beginning Thursday but there will still be thunderstorm chances through the weekend mainly over Mohave County and eastern portions of Lincoln, Clark and San Bernardino Counties. Drier conditions are expected across most of Inyo county where temperatures will remain hot and skies mostly sunny. && .NEAR TERM...The remainder of the Flash Flood Watch for Mohave County as allowed to expire earlier. Mid level synoptic circulation over eastern Clark County currently may continue to trigger some light showers or even a thunderstorms the rest of the night mainly across northeast Clark, northern Mohave and Lincoln Counties. No other changes necessary. && .AVIATION...For McCarran...Very slight chance of showers overnight, however, some light showers/virga may develop along surrounding mountain ranges. Winds mainly look to be east to northeast across the valley through 12z-14z with speeds under 5 kts. Variable, light winds set up in the early morning hours before a light southeast wind develops around 17z-18z. A stronger south wind will prevail during the afternoon and evening hours, with speeds around 10-13 kts. Thunderstorm chances will continue to trend downward, but can not be ruled out tomorrow afternoon. Mostly to partly cloudy skies tonight and through tomorrow morning/early afternoon, with CIGs down to 12k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of erratic thunderstorm wind gusts, winds will mainly be southerly 5-15 kts with gusts 20-25 kts through Thursday. However, there could be several hours of light and variable winds tonight. && .PREV DISCUSSION...328 PM PDT Tue Jul 18 2017 .DISCUSSION...Things fired back up over Mohave County after a bit of a lull in the action and some of that activity looks like it could be producing heavy rain. The rest of the area has been slow to get going after the air mass got worked over early this morning. Models still indicate decent cape and precipitable water is 1.5 to 2.1 inches and if clouds can thin some more and temperatures manage to pop up, there could still be a threat of thunderstorms with heavy rain over Clark and eastern San Bernardino County. So, I left the Flash Flood Watch going through 8 pm. There is still a possibility of early cancellation however. By Thursday, it looks like we lose the influence of the circulations which were moving through the area today. However, the air mass remains pretty moist and somewhat unstable over southeast Nevada, northwest Arizona and eastern San Bernardino Counties through the remainder of the week, leading to a chance of mainly afternoon and early evening thunderstorms. Inyo, Nye, Esmeralda and western San Bernardino County will remain dry and stable. Not much confidence in the pattern evolution late this weekend through early next week. For now I kept thunderstorm chances mainly over Mohave County Sunday and Monday with a little westward expansion Tuesday but confidence is low. Temperatures are forecast to remain fairly close to normal from Thursday through Tuesday. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County continue to run high and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Near Term...Pierce Aviation...Boothe Discussion...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:14 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 18, 5:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 19, 7:11 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 8:32 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 10:08 AM MST | Flash Flood Warning | VEF | Mohave | 112 min |
| Jul 19, 12:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.